Alert archive / Michigan / Flood Watches in 2009
Flood Watch 2, NWS Gaylord, MI
NWS Gaylord, MI issued this flood watch at Feb 11, 2009, 4:21 AM EST for 13 counties in Michigan. It took effect at Feb 11, 2009, 1:00 PM EST. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2009, 4:21 AM EST (09:21 UTC)
- In effect from
- Feb 11, 2009, 1:00 PM EST
- Expired
- Feb 12, 2009, 3:30 PM EST
- In force
- 27 hr
- Issued by
- NWS Gaylord, MI
- Flood severity
- None
Counties Alcona County, MI, Alpena County, MI, Arenac County, MI, Crawford County, MI, Gladwin County, MI, Iosco County, MI, Manistee County, MI, Missaukee County, MI, Montmorency County, MI, Ogemaw County, MI, Oscoda County, MI, Roscommon County, MI, Wexford County, MI
The radar
The NCL Michigan radar (KAPX), 55 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 00:00Z, 9.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1271 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 444 m²/s²
- 0-3 km storm-relative helicity
- 464 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KAPX 110921 FFAAPX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE GAYLORD MI 421 AM EST WED FEB 11 2009 ...FLOODING POSSIBLE LATER TODAY THROUGH FRIDAY AFTERNOON... .INTENSIFYING LOW PRESSURE TRACKING ACROSS SOUTHERN LOWER MICHIGAN WILL BRING WIDESPREAD MODERATE...TO OCCASIONALLY HEAVY....RAIN TO PARTS OF NORTHERN LOWER MICHIGAN THIS AFTERNOON THROUGH THIS EVENING. THIS...COUPLED WITH THE MELTING SNOW PACK...WILL POTENTIALLY RESULT IN SOME FLOODING OF POOR DRAINAGE AREAS AND ALONG AREA STREAMS AND RIVERS. MIZ023-024-028>036-041-042-112330- /O.NEW.KAPX.FA.A.0002.090211T1800Z-090213T2100Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MONTMORENCY-ALPENA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD- MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...ATLANTA...ALPENA...GRAYLING...MIO... HARRISVILLE...MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE... WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH 421 AM EST WED FEB 11 2009 ...FLOOD WATCH IN EFFECT FROM 1 PM EST THIS AFTERNOON THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A * FLOOD WATCH FOR A PORTION OF NORTHERN LOWER MICHIGAN... INCLUDING THE FOLLOWING AREAS...ALCONA...ALPENA...ARENAC... CRAWFORD...GLADWIN...IOSCO...MANISTEE...MISSAUKEE... MONTMORENCY...OGEMAW...OSCODA...ROSCOMMON AND WEXFORD. * FROM 1 PM EST THIS AFTERNOON THROUGH FRIDAY AFTERNOON * AN INCH TO INCH AND A HALF OF RAIN...COMBINED WITH THE RELEASE OF SEVERAL INCHES OF WATER FROM A MELTING SNOW PACK...MAY RESULT IN FLOODING OF POOR DRAINAGE AREAS AND AREA STREAM AND RIVERS. * INITIAL FLOOD POTENTIAL IS EXPECTED IN POOR DRAINAGE AREAS AS RAPID RUNOFF FROM LOCALLY HEAVY RAIN AND MELTING SNOW LATE THIS AFTERNOON AND EVENING POTENTIALLY LEADS TO WIDESPREAD AREAL FLOODING AND FLOODING OF ROADWAYS. ANY RIVER AND STREAM FLOODING WILL LIKELY BE DELAYED UNTIL THURSDAY THROUGH FRIDAY. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$
5 follow-up statements
000 WGUS63 KAPX 112102 FFAAPX FLOOD WATCH NATIONAL WEATHER SERVICE GAYLORD MI 402 PM EST WED FEB 11 2009 ...FLOODING POSSIBLE THROUGH FRIDAY AFTERNOON... .INTENSIFYING LOW PRESSURE TRACKING ACROSS SOUTHERN LOWER MICHIGAN WILL BRING WIDESPREAD RAIN TO PARTS OF NORTHERN LOWER MICHIGAN THROUGH TONIGHT. THIS...COUPLED WITH THE MELTING SNOW PACK...WILL POTENTIALLY RESULT IN SOME FLOODING OF POOR DRAINAGE AREAS AND ALONG AREA STREAMS AND RIVERS. MIZ023-024-028>036-041-042-120515- /O.CON.KAPX.FA.A.0002.000000T0000Z-090213T2100Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MONTMORENCY-ALPENA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD- MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...ATLANTA...ALPENA...GRAYLING...MIO... HARRISVILLE...MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE... WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH 402 PM EST WED FEB 11 2009 ...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHERN LOWER MICHIGAN...INCLUDING THE FOLLOWING AREAS...ALCONA...ALPENA...ARENAC...CRAWFORD...GLADWIN... IOSCO...MANISTEE...MISSAUKEE...MONTMORENCY...OGEMAW...OSCODA... ROSCOMMON AND WEXFORD. * THROUGH FRIDAY AFTERNOON * AN INCH TO INCH AND A HALF OF RAIN...COMBINED WITH THE RELEASE OF SEVERAL INCHES OF WATER FROM A MELTING SNOW PACK...MAY RESULT IN FLOODING OF POOR DRAINAGE AREAS AND AREA STREAM AND RIVERS. * INITIAL FLOOD POTENTIAL IS EXPECTED IN POOR DRAINAGE AREAS AS RAPID RUNOFF FROM LOCALLY HEAVY RAIN AND MELTING SNOW POTENTIALLY LEADS TO WIDESPREAD AREAL FLOODING AND FLOODING OF ROADWAYS. ANY RIVER AND STREAM FLOODING WILL LIKELY BE DELAYED UNTIL THURSDAY THROUGH FRIDAY. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$
000 WGUS63 KAPX 120310 FFAAPX FLOOD WATCH NATIONAL WEATHER SERVICE GAYLORD MI 1010 PM EST WED FEB 11 2009 ...FLOODING POSSIBLE THROUGH FRIDAY AFTERNOON... .INTENSIFYING LOW PRESSURE TRACKING ACROSS SOUTHERN LOWER MICHIGAN WILL BRING WIDESPREAD RAIN TO NORTHERN LOWER MICHIGAN OVERNIGHT. THIS...COUPLED WITH THE MELTING SNOW PACK...WILL POTENTIALLY RESULT IN SOME FLOODING OF POOR DRAINAGE AREAS AND ALONG AREA STREAMS AND RIVERS. MIZ023-024-028>036-041-042-121115- /O.CON.KAPX.FA.A.0002.000000T0000Z-090213T2100Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MONTMORENCY-ALPENA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD- MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...ATLANTA...ALPENA...GRAYLING...MIO... HARRISVILLE...MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE... WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH 1010 PM EST WED FEB 11 2009 ...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHERN LOWER MICHIGAN...INCLUDING THE FOLLOWING AREAS...ALCONA...ALPENA...ARENAC...CRAWFORD...GLADWIN... IOSCO...MANISTEE...MISSAUKEE...MONTMORENCY...OGEMAW...OSCODA... ROSCOMMON AND WEXFORD. * THROUGH FRIDAY AFTERNOON * AN INCH TO INCH AND A HALF OF RAIN...COMBINED WITH THE RELEASE OF SEVERAL INCHES OF WATER FROM A MELTING SNOW PACK...MAY RESULT IN FLOODING OF POOR DRAINAGE AREAS AND AREA STREAM AND RIVERS. * INITIAL FLOOD POTENTIAL IS EXPECTED IN POOR DRAINAGE AREAS AS RAPID RUNOFF FROM LOCALLY HEAVY RAIN AND MELTING SNOW POTENTIALLY LEADS TO WIDESPREAD AREAL FLOODING AND FLOODING OF ROADWAYS. ANY RIVER AND STREAM FLOODING WILL LIKELY BE DELAYED UNTIL THURSDAY THROUGH FRIDAY. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$ KAS
000 WGUS63 KAPX 120857 FFAAPX FLOOD WATCH NATIONAL WEATHER SERVICE GAYLORD MI 357 AM EST THU FEB 12 2009 ...FLOODING POSSIBLE THROUGH FRIDAY AFTERNOON... .ALTHOUGH HEAVY RAIN HAS ENDED...RUNOFF FROM RECENT RAINFALL AND MELTING OF DEEP NORTHERN MICHIGAN SNOW PACK CONTINUES TO RESULT IN RISES ON MANY AREA STREAMS AND RIVERS. MIZ023-024-028>036-041-042-130000- /O.CON.KAPX.FA.A.0002.000000T0000Z-090213T2100Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MONTMORENCY-ALPENA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD- MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...ATLANTA...ALPENA...GRAYLING...MIO... HARRISVILLE...MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE... WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH 357 AM EST THU FEB 12 2009 ...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHERN LOWER MICHIGAN...INCLUDING THE FOLLOWING AREAS...ALCONA...ALPENA...ARENAC...CRAWFORD...GLADWIN... IOSCO...MANISTEE...MISSAUKEE...MONTMORENCY...OGEMAW...OSCODA... ROSCOMMON AND WEXFORD. * THROUGH FRIDAY AFTERNOON * COMBINED RUNOFF FROM RECENT RAINFALL OF A HALF INCH TO AN INCH AND MELTING OF SNOW PACK HAS RESULTED IN RISES ON SEVERAL NORTHERN LOWER MICHIGAN RIVERS AND STREAMS...ESPECIALLY SOUTHEAST OF A LINE EXTENDING FROM ALPENA TO MANISTEE. ALTHOUGH ADDITIONAL RAIN IS NOT EXPECTED...AND ANY ADDITIONAL MELTING OF REMAINING SNOW PACK WILL BE NEGLIGIBLE...ADDITIONAL RISES ARE STILL POSSIBLE AS WATER CONTINUES TO ENTER THE STREAM AND RIVER SYSTEMS. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$ MSB
000 WGUS63 KAPX 121542 FFAAPX FLOOD WATCH NATIONAL WEATHER SERVICE GAYLORD MI 1042 AM EST THU FEB 12 2009 ...FLOODING POSSIBLE THROUGH FRIDAY AFTERNOON... .ALTHOUGH HEAVY RAIN HAS ENDED...RUNOFF FROM RECENT RAINFALL AND MELTING OF DEEP NORTHERN MICHIGAN SNOW PACK CONTINUES TO RESULT IN RISES ON MANY AREA STREAMS AND RIVERS. MIZ023-024-028>036-041-042-122200- /O.CON.KAPX.FA.A.0002.000000T0000Z-090213T2100Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MONTMORENCY-ALPENA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD- MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...ATLANTA...ALPENA...GRAYLING...MIO... HARRISVILLE...MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE... WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH 1042 AM EST THU FEB 12 2009 ...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHERN LOWER MICHIGAN...INCLUDING THE FOLLOWING AREAS...ALCONA...ALPENA...ARENAC...CRAWFORD...GLADWIN... IOSCO...MANISTEE...MISSAUKEE...MONTMORENCY...OGEMAW...OSCODA... ROSCOMMON AND WEXFORD. * THROUGH FRIDAY AFTERNOON * COMBINED RUNOFF FROM RECENT RAINFALL OF A HALF INCH TO AN INCH AND MELTING OF SNOW PACK HAS RESULTED IN RISES ON SEVERAL NORTHERN LOWER MICHIGAN RIVERS AND STREAMS...ESPECIALLY SOUTHEAST OF A LINE EXTENDING FROM ALPENA TO MANISTEE. ALTHOUGH ADDITIONAL RAIN IS NOT EXPECTED...AND ANY ADDITIONAL MELTING OF REMAINING SNOW PACK WILL BE NEGLIGIBLE...CONTINUED RISES ARE STILL POSSIBLE AS WATER SLOWLY ENTERS THE STREAM AND RIVER SYSTEMS. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$ LAWRENCE
000 WGUS63 KAPX 122030 FFAAPX FLOOD WATCH NATIONAL WEATHER SERVICE GAYLORD MI 330 PM EST THU FEB 12 2009 MIZ023-024-028>036-041-042-122130- /O.CAN.KAPX.FA.A.0002.000000T0000Z-090213T2100Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MONTMORENCY-ALPENA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD- MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...ATLANTA...ALPENA...GRAYLING...MIO... HARRISVILLE...MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE... WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH 330 PM EST THU FEB 12 2009 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR A PORTION OF NORTHERN LOWER MICHIGAN HAS BEEN CANCELLED. WHILE SOME AREA RIVERS AND STREAMS WILL CONTINUE TO EXPERIENCE SLOW RISES OVER THE NEXT 24 TO 36 HOURS...THE THREAT FOR WIDESPREAD FLOODING HAS ENDED. THOSE WHO RESIDE OR HAVE INTEREST ALONG AREA RIVERS SHOULD CONTINUE TO MONITOR THE SITUATION...AS MINOR RISES AND LINGERING ICE COVER MAY CREATE LOCALIZED FLOODING CONCERNS. $$ LAWRENCE
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this flood watch went out at Feb 11, 4:00 AM EST, 21 minutes earlier.
Area forecast discussion, Feb 11, 4:00 AM EST, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 400 AM EST WED FEB 11 2009 .SYNOPSIS.../ISSUED AT 357 AM/ ACTIVE WEATHER REGIME TO CONTINUE THROUGH THE NEAR TERM AS STRONG LOW PRESSURE MOVES ACROSS SOUTHERN LOWER MICHIGAN LATER TODAY AND TONIGHT...BRINGING WITH IT WIDESPREAD RAIN THROUGH THIS EVENING. BY LATE TONIGHT AND THURSDAY...COLD AIR WRAPPING IN BEHIND THE DEPARTING STORM WILL CHANGE THE PRECIPITATION OVER TO SNOW...WITH SOME ACCUMULATION POSSIBLE. WEATHER PATTERN EXPECTED TO BECOME MUCH MORE BENIGN FOR THE WEEKEND INTO EARLY NEXT WEEK AS STORMS TRACK WELL SOUTH OF THE REGION. AFTER ANOTHER UNSEASONABLY MILD DAY TODAY...TEMPERATURES WILL RETURN TO MORE NORMAL LEVELS THROUGH THE EXTENDED. MSB && .SHORT TERM.../ISSUED AT 357 AM/...TODAY EARLY MORNING CONUS SATELLITE ANALYSIS TELLS THE STORY AS INTENSE SOUTHERN STREAM SHORTWAVE OVER NORTHERN TEXAS BEGINS TO MAKE THE TURN TOWARDS THE NORTHEAST...WITH EXPANSIVE CLOUD TOP COOLING OVER THE WESTERN MID MISSISSIPPI VALLEY...UNDERNEATH OF WHICH IS A LARGE COMPLEX OF SHOWERS AND THUNDERSTORMS. MOISTURE FEED INTO THIS COMPLEX RATHER IMPRESSIVE...WITH COMBINATION OF SUBTROPICAL PACIFIC AND WESTERN GULF OF MEXICO MOISTURE PLUME SENDING PRECIPITABLE WATER VALUES OF OVER 200 PERCENT OF NORMAL INTO THIS REGION. KINDA THE PROVERBIAL CALM BEFORE THE STORM OVER NORTHERN MICHIGAN THIS EARLY MORNING AS MID LEVEL RIDGE AXIS HAS TEMPORARILY BUILD ACROSS THE AREA AHEAD OF THIS APPROACHING SYSTEM. FORECAST CONCERNS ARE OBVIOUS TODAY...CENTERING ON STORM IMPACTS AS IT APPROACHES SOUTHERN LOWER MICHIGAN LATER THIS AFTERNOON. TODAY...WELL...LOTS TO TALK ABOUT AS AFOREMENTIONED TEXAS UPPER LEVEL LOW CONTINUES TO DEEPEN AS IT HEADS TOWARDS NORTHERN INDIANA BY EVENING. EXCELLENT COUPLED JET STRUCTURE AND STEEPENING BAROCLINIC RESPONSE WILL ALSO HELP DEEPEN SURFACE LOW PRESSURE TO SUB 990MB AS IT ENTERS SOUTH CENTRAL MICHIGAN BY EVENING. BULLSEYE OF LOW LEVEL MASS AND MOISTURE CONVERGENCE ON NOSE OF 60+ KNOT 850MB NORTHERN OHIO VALLEY LOW LEVEL JET...COUPLED WITH STRENGTHENING LOW AND MID LEVEL FGEN RESPONSE...WILL ALLOW RAIN SHIELD TO RAPIDLY ADVANCE NORTH THIS MORNING...QUICKLY SPREADING FROM SOUTH TO NORTH ACROSS NORTHERN LOWER MICHIGAN. NUMERICAL GUIDANCE HAS CENTERED ON BEST MOISTURE CONVERGENCE AXIS ACROSS SOUTHERN...AND ESPECIALLY SOUTHEAST SECTIONS...OF THE AREA THIS AFTERNOON...WHICH IS A TOUCH SOUTH OF YESTERDAYS GUIDANCE. LOOKING AT A DECENT SOAKING FOR AREAS SOUTHEAST OF A LINE EXTENDING FROM ALPENA TO ABOUT CADILLAC...WITH RAINFALL AMOUNT AVERAGING BETWEEN THREE TENTHS AND SIX TENTHS OF AN INCH (LEADING TO HYDRO CONCERNS...MORE BELOW IN HYDRO SECTION). LATEST TRENDS ALSO SUGGEST RAIN WILL STRUGGLE TO ADVANCE NORTH OF THE BRIDGE. THUS...HAVE SIGNIFICANTLY REDUCED BOTH POPS AND RAINFALL AMOUNTS ACROSS EASTERN UPPER. TEMPERATURES PRETTY MUCH GOING NOWHERE FROM MORNING READINGS IN THE 40S AS RAIN AND CLOUD COVER INCREASE... ALONG WITH DEVELOPING NORTHEAST SURFACE WINDS. MSB && .LONG TERM.../ISSUED AT 357 AM/...TONIGHT AND BEYOND TONIGHT...STORM CONTINUES TO INTENSIFY AS IT PASSES JUST SOUTH OF LAKE HURON OVERNIGHT...THUS CONTINUING THE TREND FROM YESTERDAY OF A FARTHER SOUTHEAST PASSAGE (AKA...THE ECMWF). STRONG DEFORMATION RESPONSE...WITH SOME HINTS OF DEVELOPING TROWAL AXIS...OVERSPREAD NORTHERN MICHIGAN...KEEPING THE PRECIPITATION...POSSIBLY HEAVY...CONTINUING THROUGH AT LEAST THIS EVENING. ONCE AGAIN... EASTERN UPPER LOOKS A LITTLE TOO FAR REMOVED FROM THE BETTER DYNAMICS FOR SIGNIFICANT PRECIPITATION. PRECIPITATION TYPE REMAINS A SIGNIFICANT CHALLENGE AS DYNAMICAL COOLING AND COOL AIR ENTRAINMENT BEGINS TO WORK OVER THE COLUMN LATER THIS EVENING. SNOWFALL AMOUNTS HIGHLY DEPENDENT ON HOW QUICKLY THIS OCCURS AS HEAVIEST PRECIPITATION QUICKLY PIVOTS OFF TO THE NORTHEAST LATER TONIGHT. USING GFS BUFR SOUNDINGS AND PATTERN RECOGNITION...HAVE SPED UP THIS PROCESS...TURNING THINGS OVER TO ALL SNOW ESSENTIALLY WEST OF I-75 BY LATE EVENING...AND SNOW AREA-WIDE AFTER MIDNIGHT. HOWEVER...IT STILL APPEARS HEAVIEST PRECIPITATION RATES AND CHANGEOVER TO SNOW NEVER BECOME FULLY ALIGNED...HELPING KEEP SNOWFALL AMOUNTS IN CHECK. LIKE WHAT PREVIOUS FORECASTER DID WITH SNOWFALL AMOUNTS...FEATURING UP TO A COUPLE INCHES OVER THE HIGHLANDS AND NORTHEAST LOWER. GUSTY NORTH AND NORTHWEST WINDS ARE EXPECTED TO DEVELOP AS PRESSURE GRADIENT REALLY TIGHTENS...WITH FREQUENT GUSTS TO 30 TO 35 MPH. BEST WIND GUST POTENTIAL LOOKS TO REMAIN JUST TO OUR SOUTH...ESPECIALLY ONLY AND SOUTH OF SURFACE LOW TRACK. HOWEVER...COULD SEE SOME BORDERLINE WIND ADVISORY GUST ACROSS THE FAR SOUTHEAST...AND WILL PASS THIS CONCERN ALONG TO THE NEXT SHIFT. COMBINATION OF WIND AND SNOW OVERNIGHT MIGHT NECESSITATE THE NEED FOR SOME TYPE OF WINTER WEATHER ADVISORY. CONFIDENCE IN HOW THIS ALL PLAYS OUT EXCEEDINGLY LOW...EVEN AT THIS HOUR. MUCH LIKE THE WIND GUST CONCERNS...WILL LET THE DAY CREW GET A BETTER LOOK AT CHANGEOVER TIMING AND ASSOCIATED HEADLINE DECISIONS. THURSDAY...SHARP SURFACE TROUGH AXIS EXTENDING BACK WEST ACROSS THE NORTHERN LAKES FROM DEPARTING LOW PRESSURE SLOWLY SAGS SOUTH ACROSS NORTHERN LOWER MICHIGAN THROUGH THE DAY. FOCUSED CONVERGENCE ACTING ON ELONGATED LOW AND MID LEVEL MOISTURE PLUME SHOULD BE ENOUGH TO KICK OFF SCATTERED TO NUMEROUS LIGHT SNOW SHOWERS ACROSS THE AREA. OMEGA PROFILES WELL BELOW FAVORABLE DENDRITIC GROWTH ZONE... AND WHAT APPEARS TO BE MINIMAL WNW FLOW LAKE CONTRIBUTION (DELTA T/S AVERAGING 10C OR LESS) SHOULD KEEP ACCUMULATIONS RATHER MINIMAL...ON THE ORDER OF AN INCH OR SO. TEMPERATURES WILL BE NOTICEABLY COOLER...ALTHOUGH BY NO MEANS COLD...WITH HIGHS IN THE LOWER 30S. LONGER TERM (THURSDAY NIGHT THROUGH SUNDAY)...SURFACE TROUGH AXIS CONTINUES TO SLOWLY SAG SOUTH THURSDAY NIGHT AND FRIDAY...WHILE ASSOCIATED MOISTURE PLUME ESSENTIALLY WASHES OUT IN PLACE. THUS...EXPECTING NOTHING MORE THAN SOME SCATTERED LIGHT SNOW SHOWERS OR FLURRIES ALONG AND AHEAD OF THIS AXIS THROUGH FRIDAY. WEEKEND CONTINUES TO LOOK DRY AS ACTIVE BAROCLINIC ZONE HEADS SOUTH ...RESULTING IN A MUCH FARTHER SOUTH STORM TRACK THROUGH THE LOWER OHIO VALLEY (HINTS THAT THIS MAY HOLD STEADY STATE FOR QUITE SOME TIME). TEMPERATURES THROUGH THE PERIOD WILL RUN AT ABOUT SEASONAL LEVELS...WITH HIGHS IN THE 20S AND LOWER 30S...AND LOWS GENERALLY IN THE TEENS. MSB HYDROLOGY...HEAVIER QPF FOCUS ON THE SOUTHEAST HALF OF THE FORECAST WILL END UP BRINGING FLOOD WATCHES TO BEAR ROUGHLY ALONG/SOUTH OF AN MBL-APN LINE. OBSERVED HYDROGRAPHS EARLY THIS MORNING SHOW AN INITIAL RESPONSE TO TUESDAYS SNOWMELT AS A SLOW RISE AT MOST GAGING POINTS...THOUGH SOME RESIDUAL ICE ACTION NOTED ON THE AU SABLE AND STURGEON RIVERS. LATEST DETERMINISTIC FORECASTS FROM LAST EVENING FOR THREE FORECAST POINTS (MANISTEE RIVER NEAR SHERMAN (SHRM4)/ AU SABLE RIVER NEAR RED OAK (RDOM4)/RIFLE RIVER NEAR STERLING (STRM4)...ALL BASED ON 24HR QPF ENDING AT 00Z THURSDAY) SHOW RIVERS CRESTING BELOW FLOOD STAGE IN THE THURSDAY/EARLY FRIDAY TIME FRAME. A LOOK AT SOME ENSEMBLE QPF SCENARIOS OUT THROUGH 60HR INDICATES THE POTENTIAL FOR CRESTS ABOVE FLOOD STAGE PARTICULARLY AT STRM4 WHICH APPEARS TO BE IN THE BULLSEYE FOR HEAVIEST QPF THROUGH TONIGHT. MAX QPF VALUES IN THE 1.00-1.50 INCH RANGE COULD BE ENOUGH TO PUSH THE RIFLE RIVER OUT OF ITS BANKS. MAX QPF OVER THE UPPER MANISTEE RIVER BASIN OVER 1.25 INCHES COULD RESULT IN FLOODING AT SHRM4...THOUGH RAINFALL IS NOT EXPECTED TO BE AS HEAVY OVER NORTHWEST LOWER AT THIS POINT. BASED ON A 1.00-1.25 INCH QPF THROUGH 12Z THURSDAY OVER MUCH OF NORTHEAST LOWER...THE COMBINATION OF RUNOFF FROM THE RAPID SNOW MELT AND POTENTIAL RAINFALL SUGGESTS THAT A FLOOD WATCH IS A PRUDENT COURSE OF ACTION. THIS WILL ENCOMPASS THE LOWER MANISTEE AND UPPER MUSKEGON RIVER BASINS...TOBACCO AND RIFLE RIVER BASINS...AND MOST OF THE AU SABLE AND THUNDER BAY RIVER BASINS. THE FLOOD WATCH WILL START THIS AFTERNOON AND RUN THROUGH FRIDAY AFTERNOON BASED ON ANTICIPATED RESPONSE TIMES OF THE LARGER RIVERS (24-36 HOURS). JPB && .AVIATION.../ISSUED AT 1155 PM/...VALID FOR 06Z TAFS DOWN PLAYED THE FOG OVERNIGHT. SCALED IT BACK AT PLN WITH THE MID LEVEL CLOUDS EXPECTED TO STAY IN FOR A FEW MORE HOURS. WITH THE STRONGER WINDS, WILL CONTINUE THE CLEAR SKIES AND GREATER THAN 6SM VSBY AT APN. TVC IS A BIT MORE INTERESTING AS THE WINDS LOOK LIKE THEY ARE DIMINISHING ON THE WEST SIDE OF THE STATE. WITH THE LOW LEVEL MOISTURE TRAPPED, AND THE CLEAR SKIES, FOG WILL PROBABLY FORM, BUT WITH TVCS PROPENSITY OF BEING A HARD TO FOG PLACE WILL LEAVE THE MVFR VSBY. BY MORNING, THE RAIN WILL BEGIN TO OVERSPREAD THE REGION. SO FOG WILL PROBABLY OVERSPREAD AS WELL. WINDS WILL SHIFT TO THE NORTHEAST AS WELL WITH THE DEVELOPING STORM SYSTEM. LUTZ && .APX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM 1 PM EST THIS AFTERNOON THROUGH FRIDAY AFTERNOON FOR MIZ023-024-028>036-041-042. &&
Hazardous weather outlook, Feb 10, 4:00 PM EST, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 400 PM EST TUE FEB 10 2009 MIZ008-015>036-041-042-111200- CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU- ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA- CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW- IOSCO-GLADWIN-ARENAC- 400 PM EST TUE FEB 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY A SIGNIFICANT STORM SYSTEM WILL TRACK INTO THE GREAT LAKES WEDNESDAY. ALTHOUGH THE EXACT DETAILS REMAIN UNCERTAIN...THE POTENTIAL EXISTS FOR MODERATE RAIN CHANGING TO SNOW WEDNESDAY NIGHT AND EARLY THURSDAY. WINDY CONDITIONS AND SNOW ACCUMULATIONS ARE POSSIBLE. THUNDERSTORMS ARE ALSO POSSIBLE AROUND THE SAGINAW BAY REGION WEDNESDAY NIGHT. WARM TEMPERATURES INTO WEDNESDAY NIGHT...COMBINED WITH RAIN... WILL MEAN AN INCREASED THREAT FOR FLOODING ON NORTHERN MICHIGAN RIVERS THROUGH THE END OF THE WEEK. AN INCREASE IN ICE JAM POTENTIAL WILL ADD TO THE FLOOD THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL...PLEASE RELAY REPORTS OF ANY ICE JAMS OR RESULTANT FLOODING TO THE NATIONAL WEATHER SERVICE. SWR/SMITH
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 10:06 AM EST | Dense Fog Advisory | APX | Alcona, Alpena, Arenac, Benzie, Crawford, Gladwin and 9 more | 6 hr |
| Feb 11, 10:30 AM EST | River Flood Warning | APX | Arenac | 24 hr |
| Feb 11, 10:33 AM EST | River Flood Warning | APX | Wexford | 24 hr |
| Feb 11, 3:45 PM EST | Winter Weather Advisory | APX | Alcona, Alpena, Cheboygan, Crawford, Iosco, Montmorency and 4 more | 6 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.